Posted 12/22/2006 11:09 AM (GMT -7)
Dear Ceebee: I am a respiratory therapist and wish the pharmacies would inform the pts of the side effects so they will know what to expect. DueNeb is a combination of Albuterol & Atrovent. By using the combination, you have much better control over your asthma during an exacerbation. HOWEVER, the amount you are using will definitely cause increased HR & "jitters". Ask your MD if you can change from Albuterol to Xopenex which will only increase HR minimally; also since you are receiving Atrovent in the DuoNeb, ask MD if you can be changed to Spiriva (same type of med ... long acting bronchodilator, but only taken once a day in the AM). With Atrovent, during a 24 hr period, you will have what's called peaks and troughs (ups & downs), but w/Spiriva, you receiving 24 hrs of almost constant benefit without suffering the highs & lows. With your Advair, make certain you rinse your mouth thoroghly after using as it will cause thrush. Very painfull and takes a while to clear. Advair is a corticosteroid (only goes to lungs & doesn't affect any other body parts) and great for exacerbations. Do you have a peak flow meter? Are you a persistent asthmatic? If so, you need to be on an asthma mgt program. By being on a program, this will also enable your MD to see what progress or regression you experience. Good luck and let me know if you need info. The ALA is a great place to start re/brochures, etc.